Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 16, 2021, 6:44 PM CDT for Overton County, Pickett County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 16, 2021, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
Counties Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WWUS84 KOHX 162344
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
644 PM CDT Fri Jul 16 2021
TNZ010-011-033-034-170030-
Fentress TN-Overton TN-Pickett TN-Clay TN-
644 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
NORTHEASTERN CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 730 PM
CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Byrdstown, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Livingston, Byrdstown, Wolf River Dock, Dale Hollow Lake, Pall Mall,
Standing Stone State Park, Huntersville and Static.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3661 8488 3628 8507 3636 8550 3662 8539
3663 8523
TIME...MOT...LOC 2343Z 208DEG 31KT 3647 8520
$$
AdcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:21 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 16, 6:21 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 621 PM CDT Fri Jul 16 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The crowd has thinned out a bit at forecast time, but scattered showers/storms continue to fire in this afternoon's warm temperatures. Fortunately, all of today's activity (and really any activity we get this weekend) is going to be working on instability almost exclusively. No shear for storms to interact with will keep most everyone rather benign. That said, let's talk about coverage. For the last several days, all of our major models (NAM/GFS/Euro) have been very persistent in illustrating scattered to numerous showers and thunderstorms starting tonight and last on and off through most of this weekend. While they are still doing this, most if not all of our hi-res guidance is showing really dry conditions through at least Saturday. I've tried to massage the PoPs through Saturday, taking into account models that have been very consistent over the last several days. I think the main thing to take away from what we're seeing in the guidance is that, while it is going to rain this weekend and some people are likely to see heavy doses of it at times, it's not likely to be a washout for any one area -- and no one period in time is going to be more likely than the next for chances. Just be prepared for wet conditions if you have outdoors plans any time this weekend. As far as severity goes, as I mentioned earlier, no severe weather is expected due to a lack of shear, but gusty winds to 40+ mph and some small hail can't be ruled out. If there's any upside, temperatures should be in the low to mid 80s for highs both days this weekend. The boundary responsible for this weekend's activity still looks like it should push through Middle TN on Monday. Will keep a chance PoP across the south, but the way models are leaning now, I think most everyone should be dry to start out the week with temperatures creeping back towards normal. && .AVIATION... 00Z TAF DISCUSSION. Chances for showers and thunderstorms will continue this TAF period, with best chances this evening and late tomorrow morning through the afternoon. Cigs look to drop to MVFR overnight through the late morning, possibly getting to VFR Saturday afternoon. Southwest winds around 5 to 10 knots will continue this evening, becoming around 5 knots overnight, and picking up again during the day to 5 to 10 knots Saturday. Some fog will be possible overnight as well, especially at KCSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Jul 16, 3:20 AM CDT, 15 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 320 AM CDT Fri Jul 16 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-170830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 320 AM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected across the area today and early tonight. A few storms could be strong with gusty winds and locally heavy rain...especially across the west. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and thunderstorms are expected across Middle Tennessee Saturday and Sunday as well. A few storms could be strong with gusty winds and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely at this time. 07
In the hours before
Special weather statement, Jul 16, 1:43 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Fri Jul 16 2021
TNZ028-030-064-161915-
Wilson TN-De Kalb TN-Smith TN-
143 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Watertown, or 11 miles north of Woodbury, moving
northeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Watertown, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Center Hill Lake and Edgar Evans
State Park.
This includes Interstate 40 between mile markers 252 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3616 8580 3613 8581 3610 8579 3609 8577
3608 8578 3607 8577 3593 8598 3596 8602
3596 8608 3597 8609 3596 8610 3596 8615
3595 8615 3596 8616 3596 8618 3598 8624
3625 8599
TIME...MOT...LOC 1843Z 222DEG 24KT 3599 8610
AdcockSpecial weather statement, Jul 16, 5:20 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
520 PM CDT Fri Jul 16 2021
TNZ032-065-162245-
Putnam TN-White TN-
520 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sparta, moving northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Sparta, Doyle, Hamptons Crossroads and Bakers Crossroads.
This includes Interstate 40 between mile markers 286 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8526 3600 8525 3581 8541 3582 8546
3581 8547 3582 8547 3582 8549 3588 8563
3615 8553 3607 8524 3605 8524
TIME...MOT...LOC 2220Z 207DEG 9KT 3591 8549
AdcockSpecial weather statement, Jul 16, 5:44 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Fri Jul 16 2021
TNZ032-065-066-162330-
Putnam TN-Cumberland TN-White TN-
544 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUMBERLAND...CENTRAL
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Sparta, Monterey, Pleasant Hill and Virgin Falls State Natural Area.
This includes Interstate 40 between mile markers 291 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3584 8527 3594 8558 3623 8538 3622 8533
3620 8532 3618 8528 3619 8526 3618 8526
3615 8521 3614 8509 3609 8499
TIME...MOT...LOC 2244Z 221DEG 19KT 3595 8537
AdcockSpecial weather statement, Jul 16, 5:51 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT Fri Jul 16 2021
TNZ057-058-060-093-094-162330-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-
551 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...EASTERN WAYNE...
LAWRENCE...SOUTHWESTERN MAURY AND SOUTHERN HICKMAN COUNTIES UNTIL 630
PM CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hohenwald to near Loretto. Movement was
northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lawrenceburg, Hohenwald, Centerville, Waynesboro, Mount Pleasant,
Loretto, Summertown, St. Joseph, Ethridge, Gordonsburg, Kimmins,
Henryville, Primm Springs, Leoma, Westpoint, Iron City and Hampshire.
LAT...LON 3501 8771 3549 8776 3548 8772 3551 8769
3555 8769 3557 8765 3561 8766 3565 8772
3594 8725 3543 8721 3530 8721 3529 8723
3528 8721 3517 8722 3516 8720 3512 8720
3512 8722 3500 8722
TIME...MOT...LOC 2250Z 230DEG 24KT 3554 8758 3504 8748
BarnwellSpecial weather statement, Jul 16, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
644 PM CDT Fri Jul 16 2021
TNZ010-011-033-034-170030-
Fentress TN-Overton TN-Pickett TN-Clay TN-
644 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
NORTHEASTERN CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 730 PM
CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Byrdstown, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Livingston, Byrdstown, Wolf River Dock, Dale Hollow Lake, Pall Mall,
Standing Stone State Park, Huntersville and Static.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3661 8488 3628 8507 3636 8550 3662 8539
3663 8523
TIME...MOT...LOC 2343Z 208DEG 31KT 3647 8520
AdcockThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:43 PM CDT | Special Weather Statement | OHX | Smith | 32 min |
| Jul 16, 5:20 PM CDT | Special Weather Statement | OHX | White | 25 min |
| Jul 16, 5:44 PM CDT | Special Weather Statement | OHX | White | 46 min |
| Jul 16, 5:51 PM CDT | Special Weather Statement | OHX | Hickman, Lawrence, Lewis | 39 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.